Seriously, eye problems are very common in people undergoing chemotherapy. The urinary tract, saliva glands and tear ducts are all conduits for chemo drugs to exit the body. Chemo leaching through the tear ducts sounds painful and damaging and it can be both. Resultant problems range from dry eyes and conjunctivitis to very bleary eyes caused both by the drugs themselves as well as the drugs one takes for side effects. Lack of awareness can cause permanent damage. For people undergoing chemotherapy, there are several warning signs that require immediate, professional attention including:
- sudden, severe eye pain
- double vision
- sudden loss of vision
- halos around the eye area
- severe headache
- facial pain
For those with minor issues, consider a warm/cold eye pillow, liquid tears or applying cold cucumber slices to the eyes.
Today, Dr. Mercola's website highlighted the fact that certain eye conditions are reversible. I had to scroll down the page seven times only to land on a link that wants US$300 for the secrets. Years ago, Dr. Bates developed an alternative method to strengthening the eye, increasing tear production and purportedly reversing/improving certain conditions - have a look and save your money: http://en.wikipedia.org/wiki/Bates_method
Finally, don't cry after chemo! I'm pretty sure it causes wrinkles!